Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Since when he is taking Lexapro?
Thanks for your reply.
Do you think that he is still depressed?
and what about his psychotic symptoms, are they under control?
In that case, since he is still depressed, it is possible that he is not responding adequately to Lexapro now.
The usual dose range of Lexapro is from 10-20 mg per day and in elderly patients the recommended dose is usually 10 mg per day.
As he is already on 20 mg per day, so there can be two possible options, either his doctor can augment the effect of current antidepressant by adding another antidepressant or switch over to another antidepressant.
In elderly patients, usually multiple medicines are avoided so switching over to another antidepressant appears to be a better alternative in my view.
Lexapro is a SSRI antidepressant and patients who are not responding adequately to SSRI antidepressant respond better to SNRI antidepressant which acts on 2 neurotransmitter in comparison to SSRI antidepressant.
In his case, you can discuss with his doctor about trying Pristiq (Desvenlafaxine) which is a SNRI antidepressant and can be a good option in his case.
would like to know your opinion on my suggestion.
are you there?
well, Risperidone is a sedating antipsychotic and can cause lethargy but . 5 mg is a very low dose comparatively. Also, he must be taking it at night probably.
Pristiq (Desvenlafaxine) is a comparatively newer antidepressant and is some what similar to Effexor (Venlafaxine)
Pristiq can be prescribed in a singly daily dose of 50 mg per day and is sufficient in most patients.
In my view, his psychiatrist opinion should be taken while switching over to a new antidepressant.
this new medicine will work, don't worry about it. Honestly speaking, selecting an antidepressant is a hit and trial method. If this antidepressant doesn't work, some other will work surely.
ECTs are still given but in selective cases mostly.
as seen in clinical practice, most patients respond well to a SNRI antidepressant :)
You are most welcome.
Do you have any other question to ask?
yes, it is useful for both depression and anxiety symptoms.
Thanks for coming to JA.
If you are satisfied with my answer please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.
Please take a moment to rate the answer.